Log in
Anxiety Support
36,764 members40,040 posts

Anxiety symptoms - scared to start meds!

Hello. I am pleased to have found this forum. I believe my anxiety started 2 weeks before Christmas after I had a bad fall on the ice and hurt my back. After Christmas I begun feeling spaced out and anxious and I have not been in work for 2 weeks. I thought I might have a Potassium deficiency and I am getting this tested but today I have been prescribed Sertraline -50mg. I am also on beta blockers as my heart was racing. I am really scared about the side effects. I was on Paroxetine about 12 years ago and the effects when I went on that was horrendous! I was wondering should I just take beta blockers when I feel anxious? I believe I can take it along with the Sertraline. I hope that I don't get bad effects this time. I need to be able to get out of the house unaccompanied and get back to work a.s.a.p!!

11 Replies
oldestnewest

Yes you can be on both but for me, the side affects of sertraline were difficult. They lasted about a month. I couldn’t work 5hough. Good luck.

Reply

Thank you. I will probably just have to grit my teeth and get on with it!

Reply

Hello. Call the prescribing MD and ask him/her the same questions. Taking any rx only when you want or when you think you need it can have serious side effects. It's all about that chemistry in the rx and the chemistry of your body trying to figure out how to work together.

Since you are still feeling you can't leave the house unaccompanied, perhaps you may want to discuss that with your MD, even if it's a phone call as the weekend is here and there may not be any professional available after Friday.

Wish you well and feeling much better soon. x:)

Reply

Thank you

Reply

Hi you can take both medications together as the antidepressants can take up to 6 weeks to kick in.the beta blockers will help to calm the fast heart rate and curb the anxiety.hope all goes well for you and you are soon feeling much better.

Reply

I understand, I have about 4 bottles of antidepressants in my cabinet that are subscribed over the years that I either started for a couple of days and then discontinued or didn't start at all. I eventually did start Prozac and had terrible side effects. sertraline gave me no side effects. Maybe you could start with half the dose.

Reply

Hi I checked with the pharmacist and she said not to half the dose. She also said the side effects may not be as bad. I aim to start tomorrow morning. Thank you for your post

Reply

no problem, as said, sertraline was pretty good. No start up side effects for me. Prozac, even though I started with half the therapeutic dose, I was pacing the floor and very anxious I was under extreme stress though, my father was on his last days Good luck and I'm sure you'll be fine

Reply

Hi, I have been on sertraline for 10 days now. My anxiety is lessening but I still haven't been out of the house. My main side effect seems to be feeling tired

Reply

I hope my anxiety doesn't increase! I can cope with the other stuff like vomiting and bad tummy as It is physical and can drink ginger/ peppermint tea. Thank you for your post

Reply

No problem. I want to get back to work asap as well

Reply

You may also like...